Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 172, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 3, 2007, 6:07 PM EDT for Clay County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 6:07 PM EDT (22:07 UTC)
- Expired
- Aug 3, 2007, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Clay County, NC
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:14 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 3, 3:14 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 314 PM EDT FRI AUG 3 2007 .SHORT TERM...(TONIGHT AND SATURDAY)...A LARGE RIDGE OF HIGH PRESSURE ALOFT...CURRENTLY CENTERED ACROSS THE SOUTHERN HIGH PLAINS WILL SLOWLY BUILD EAST INTO THE AREA. END RESULT WILL BE SLOWLY INCREASING THICKNESS AND HEIGHTS WITH HOT CONDITIONS ANTICIPATED OVER THE WEEKEND PRODUCING AFTERNOON HEAT INDICES BETWEEN 95 AND 105 DEGREES. TYPICAL SUMMER-TIME MOISTURE WILL COMBINED WITH AFTERNOON HEATING TO PRODUCE ISOLATED-WIDELY SCATTERED CONVECTION...MAINLY OVER THE HIGHER TERRAIN. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...NOT MUCH CHANGE SINCE YESTERDAYS LONG RANGE FORECAST. UPPER LEVEL RIDGE CENTERED OVER SOUTHERN PLAINS MOVES SLOWLY EAST TO THE LOWER MS VALLEY MONDAY TO THE TENNESSEE VALLEY AND SOUTHEAST TUESDAY THROUGH THURSDAY WITH SOME RETROGRADING TO THE WEST POSSIBLE FRIDAY. A WEAK FRONT IN THE OHIO VALLEY MOVING EAST WILL SEND AN IMPULSE SOUTHEAST AROUND THE PERIPHERY OF THE RIDGE WHICH SHOULD AFFECT THE FORECAST AREA SUNDAY. BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ACROSS THE NORTHEAST HALF. AS THE RIDGE MOVES OVERHEAD MONDAY. SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED AND MAY ONLY OCCUR OVER THE MOUNTAINS. WILL KEEP 20 PERCENT IN ALL AREAS FOR NOW BUT LATER SHIFTS MAY WANT TO TAKE POPS OUT OF THE VALLEYS. HIGH TEMPERATURES WILL STAY IN THE LOWER TO MID 90S WITH PERSISTENCE THE BEST FORECAST. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 96 71 93 73 / 20 10 10 20 20 KNOXVILLE AIRPORT, TN 67 93 69 92 73 / 20 10 10 20 20 OAK RIDGE, TN 65 94 70 92 72 / 20 10 10 20 20 TRI CITIES AIRPORT, TN 63 91 65 91 67 / 20 10 10 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH/TD
Hazardous weather outlook, Aug 3, 9:00 AM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 900 AM EDT FRI AUG 3 2007 UPDATED TO INCLUDE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 900 AM EDT FRI AUG 3 2007 /800 AM CDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...A RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING... PLENTY OF DAYTIME HEATING AND MOISTURE WILL ONCE AGAIN PRODUCE VERY UNSTABLE UNSTABLE CONDITIONS ACROSS THE SOUTHERN APPALACHIANS TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER ELEVATIONS BY EARLY THIS AFTERNOON THEN SPREAD INTO THE VALLEYS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING DOWNBURSTS WINDS...HAIL UP TO QUARTER SIZE...AND LOCALIZED TORRENTIAL RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA. DH
In the hours before
Special weather statement, Aug 3, 5:59 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 559 PM EDT FRI AUG 3 2007 NCZ061-032245- CLAY- 559 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CLAY COUNTY... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAYESVILLE. THIS STORM WAS NEARLY STATIONARY ...OR DRIFTING VERY SLOWLY SOUTH INTO NORTHEAST GEORGIA. HAIL UP TO DIME SIZE...AND WINDS GUSTING TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TG
Local storm report, Aug 3, 6:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CLINCHPORT 36.68N 82.75W
08/03/2007 SCOTT VA LAW ENFORCEMENT
FEW TREES DOWN IN CLINCHPORT. REPORTED BY DISPATCH.
0440 PM TSTM WND DMG DAYTON 35.49N 85.01W
08/03/2007 RHEA TN LAW ENFORCEMENT
FEW TREES DOWN IN DAYTON. REPORTED BY DISPATCH.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 40 min |
| Aug 3, 4:52 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 53 min |
| Aug 3, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 52 min |
| Aug 3, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 21 min |
| Aug 3, 6:19 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 41 min |
| Aug 3, 3:33 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 57 min |
| Aug 3, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.